Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Valentina82

Roaccutane on low dosage

Recommended Posts

Hi! I have always had mild acne since i was about 14, ive taken the pill, several antibiotics and nothing ever helped, I am now 22 years old and 2 months ago my dermatologist presribed me with roaccutane on very low dosages.

For these 2 months i have been taking 1 20mg pill three times a week, my skin got drastically worse, so i called my derm last week and he gave me a new prescription and now i take 1 20mg pill 5 times a week, and still no improvement, my skin has never been this bad!!

Is this normal?? i had VERY MILD acne, occasional break outs that sort of thing. How long must i wait to get goo dskin??

Very impatient!

Share this post


Link to post
Share on other sites

the first weeks on Roaccutane are the worst and they cause the most horrible breakout ever in most cases - however some people are lucky and do not have to go through something so terrible. However, people like you and me have to suffer from getting such a terrible breakout - but you have to look at this as a long term treatment - you do have quite a low dosage but seeing as your acne is mild i guess this is normal!

good luck - have patience!

Share this post


Link to post
Share on other sites
Hi! I have always had mild acne since i was about 14, ive taken the pill, several antibiotics and nothing ever helped, I am now 22 years old and 2 months ago my dermatologist presribed me with roaccutane on very low dosages.

For these 2 months i have been taking 1 20mg pill three times a week, my skin got drastically worse, so i called my derm last week and he gave me a new prescription and now i take 1 20mg pill 5 times a week, and still no improvement, my skin has never been this bad!!

Is this normal?? i had VERY MILD acne, occasional break outs that sort of thing. How long must i wait to get goo dskin??

Very impatient!

Share this post


Link to post
Share on other sites

Your doctor should have informed you of the “it gets worse before it gets better� effect that the majority of people on Accutane suffer. I think it is important for you or anyone else with mild acne to be aware of this effect because if it gets worse, it could cause scarring that you might not have had if you hadn’t made this decision.

Usually, the lower the dose, the lesser the effects. For instance, I started my treatment at twenty milligrams due to a concern over depression and suicide. By the second month, I felt I wasn’t getting the results I wanted, so I allowed my doctor to increase my dose to forty milligrams. Within days of this increase, my face erupted. I had cystic acne so it was anything but pretty.

My skin didn’t clear up from my prior acne and the newly raised cysts for another two months. My skin is now completely clear and I am almost at the sixth month point.

It’s a chance that everyone on Accutane takes. Your doctor might not be aware of this but please tell him/her at your next appointment so that they are able to warn future patients.

P.S. Since it has gotten worse, you might want to decrease the dose for a while. I was on twenty milligrams for the majority of my treatment.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×